Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Corpus Christi, TX

July 28, 2005Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 28, 2005, 4:23 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2005, 4:23 PM CDT (21:23 UTC)
Expired
Jul 28, 2005, 6:30 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 28 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:25 PM CDTFLASH FLOODBishop, TXSEVERAL STREETS FLOODED IN THE CITY OF BISHOP... INCLUDING THOMPSON...EAST 3RD...HURCULES AND IRON STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 282124
FFWCRP
TXC273-355-282330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 PM CDT THU JUL 28 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
  WESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED RAINFALL RATES AROUND 3 INCHES PER HOUR    
  NEAR BISHOP.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE        
  FLOODING TO OCCUR...ESPECIALLY ALONG THE SAN FERNANDO CREEK.  SOME 
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...KINGSVILLE AND   
  BISHOP.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF SAN FERNANDO CREEK...STREAMS 
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2775 9763 2743 9761 2744 9792 2782 9792

$$

95
1 follow-up statement
000 
WGUS74 KCRP 282214
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 PM CDT THU JUL 28 2005

TXC273-355-282330-
KLEBERG-NUECES-
510 PM CDT THU JUL 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR NORTH CENTRAL
KLEBERG AND WESTERN NUECES COUNTIES...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING RAINFALL RATES NEAR 2 AND 1/2 
INCHES PER HOUR OVER BISHOP...DOPPLER RADAR STORM TOTAL ESTIMATES 
ARE ALREADY NEAR 5 INCHES OVER BISHOP.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS 
AND UNDERPASSES...SMALL CREEKS AND STREAMS...ESPECIALLY THE SAN 
FERNANDO CREEK.  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG 
THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT 
TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2775 9763 2743 9761 2744 9792 2782 9792

$$

95

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:00 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 28, 4:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CDT THU JUL 28 2005

.SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE APPARENT MCV MAY
GENERATE ISOLD CONVECTION OVR THE WATERS/COASTAL COUNTIES THIS
EVENING. OTHERWISE...EXPECT CONVECTION TO BE CONFINED OVR THE
CNTRL/WRN CWFA THIS EVENING/EARLY TNGT. ADDITIONAL CONVERGENCE
ANTICIPATED THIS EVENING/EARLY TNGT IN RESPONSE TO A SYNOPTIC SCALE
BNDRY (BASED ON MSAS THETA-E/SFC PRESSURE FIELD.) NAM/GFS PROGS THE
BNDRY TO MOVE SWD ACRS THE REGION FRIDAY. THE SWD MOVEMENT IS
CONSISTENT WITH THE UPPER PATTERN. WL FCST SCT CONVECTION FOR FRIDAY
ALG THE WEAK SYNOPTIC BNDRY. MARINE...EXPECT WIND/SEAS TO REMAIN
BELOW SCEC CRITERIA OVR THE WATERS DRG THE PERIOD OWING TO WEAK SFC
PRESSURE GRADIENT. AVIATION...MVFR CONDITIONS EXPECTED THIS EVENING
NEAR CONVECTION...WITH MVFR/VFR CONDITIONS OVERNIGHT. MVFR
CONDITIONS WL DEVELOP AGAIN FRIDAY OWING TO MSTR CONVERGENCE ALG THE
BNDRY/NEAR CONVECTION.

&&

.LONG-TERM (SATURDAY THROUGH THURSDAY)...HIGH PRESSURE RIDGE TO THE
NW WILL BUILD INTO THE REGION SAT INTO SUN PUSHING REMNANT MOISTURE
AND WASHED OUT BOUNDARY INTO THE GULF. WILL KEEP JUST SOME ISOLD
POPS ACROSS THE SOUTH SAT...THEN NO PRECIP MENTION SUN-MON. DRY AIR
AND THE RIDGE SHOULD LEAD TO TEMPS A FEW DEGREES ABOVE NORMAL AS
INDICATED BY MAV MOS.

MEDIUM RANGE MODELS CONTINUE TO SHOW A MID-UPR TROUGH OVER MS RIVER
VALLEY RETROGRADING WEST AND ABSORBING (OR BEING ABSORBED BY) A VERY
WEAK UPR CIRCULATION CURRENTLY IN THE SRN GULF. THIS FEATURE THEN
MVS NORTH ACROSS SRN TEXAS EARLY NEXT WEEK AS THE UPR RIDGE MVS
N-NE. THE PAST FEW DAYS THE GFS HAS SHOWN A DECENT UPR LOW
EVENTUALLY EVOLVING SOMEWHERE ACROSS N/CEN OR SWRN TEXAS AS SOME
ADDITIONAL ENERGY MOVES AROUND THE RIDGE AND DROPS SOUTH. HOWEVER...
VARIOUS GFS RUNS IN THE PAST FEW DAYS HAVE BACKED OFF THIS SOLN ONLY
SHOWING A WEAK OPEN TROUGH ACROSS THE STATE. DESPITE THE FAVORABLE
POSITION OF THE UPR TROUGH/LOW...GFS HAS BEEN KEEPING MOISTURE ON
THE LOW SIDE TOWARD THE MIDDLE OF NEXT WEEK. THIS DOES NOT SEEM VERY
REASONABLE AND LAST FEW RUNS HAVE BEEN TRENDING MORE MOIST BY TUE.
THE ECMWF HAS BEEN MORE CONSISTENT WRT THE UPR PATTERN LEANING MORE
TOWARD THE WEAKER UPR TROUGH ACROSS SRN TEXAS...AND IT SEEMS TO
INDICATE A LITTLE BETTER MOISTURE MVG INTO THE REGION BY TUE. EITHER
WAY...THINK WE WILL BEGIN TO SEE SOME DIURNAL SEA BREEZE CONVECTION
ONCE AGAIN BUT FOR NOW IT SEEMS BEST TO KEEP POPS IN ISOLD RANGE
TUE-THU (EXCEPT LOW END SCT INLAND WED). NOTE...IF THE STRONGER UPR
LOW FORMS N-NW OF THE REGION SIMILAR TO THE LAST FEW GFS RUNS THEN
RAIN CHCS MAY NEED TO BE INCREASED DUE TO UPR DIFFLUENCE AND COOLER
MID LEVEL TEMPS PROVIDED BY THE LOW. THESE FACTORS COULD ALSO
PROVIDE SOME STRONGER TSTMS ACROSS INLAND AREAS BUT WILL HAVE TO
WAIT AND SEE HOW THIS EVOLVES...IF AT ALL. THINK TEMPS WILL REMAIN
NEAR CLIMO FOR HIGHS...BUT LOWS WILL REMAIN BELOW NORMAL ESP SUN-TUE
GIVEN LIGHT WINDS AND DRY AIRMASS.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  75 93 73 97 72  / 10 30 10 20 10
VICTORIA        74 92 72 96 70  / 20 40 10 10 10
LAREDO          80 99 78 102 76 / 30 10 10 20 20
ALICE           75 96 73 99 72  / 30 40 20 20 10
ROCKPORT        77 91 74 94 75  / 10 30 10 10 10
COTULLA         76 97 74 99 73  / 30 40 20 10 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

87....SHORT TERM
MJG...LONG-TERM
Hazardous weather outlook, Jul 28, 5:12 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CDT THU JUL 28 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
512 AM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VERY SLOW MOVING COLD FRONT WILL MOVE INTO THE THE AREA TODAY AND
TONIGHT BEFORE STALLING OUT.  THIS BOUNDARY WILL BE A FOCUS FOR
SHOWERS AND THUNDERSTORMS.  WHILE NO SEVERE WEATHER IS
ANTICIPATED...HIGH MOISTURE VALUES AND SLOW STORM MOTIONS WILL CREATE
A THREAT FOR HEAVY RAINFALL.  MOST LOCATIONS WILL SEE LESS THAN 1/2
OF AN INCH OF RAINFALL THROUGH TONIGHT...BUT ISOLATED LOCATIONS MAY
SEE 2 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

94/33

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.